Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 1, 2019, 3:05 PM MDT for Big Horn County, Park County, Wyoming. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2019, 3:05 PM MDT (21:05 UTC)
- Expired
- Jul 1, 2019, 3:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Big Horn County, WY, Park County, WY
The radar
The Billings radar (KBLX), 114 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WUUS55 KRIW 012105
SVRRIW
WYC003-029-012145-
/O.NEW.KRIW.SV.W.0021.190701T2105Z-190701T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Riverton WY
305 PM MDT Mon Jul 1 2019
The National Weather Service in Riverton has issued a
* Severe Thunderstorm Warning for...
Northwestern Big Horn County in central Wyoming...
Northeastern Park County in central Wyoming...
* Until 345 PM MDT.
* At 305 PM MDT, a severe thunderstorm was located near Powell,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Powell around 315 PM MDT.
Garland around 330 PM MDT.
Deaver around 335 PM MDT.
Cowley and Byron around 345 PM MDT.
Other locations impacted by this severe thunderstorm include Park
County Fairgrounds, Cowley North Big Horn County Airport and Powell
Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4481 10903 4495 10898 4497 10838 4464 10840
TIME...MOT...LOC 2105Z 274DEG 15KT 4484 10879
HAIL...1.00IN
WIND...60MPH
$$
Hulme2 follow-up statements
017
WWUS55 KRIW 012131
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
331 PM MDT Mon Jul 1 2019
WYC003-029-012145-
/O.CON.KRIW.SV.W.0021.000000T0000Z-190701T2145Z/
Big Horn-Park-
331 PM MDT Mon Jul 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHWESTERN BIG HORN AND NORTHEASTERN PARK COUNTIES...
At 329 PM MDT, a severe thunderstorm was located near Garland, which
is 7 miles northeast of Powell, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Deaver around 335 PM MDT.
Cowley and Byron around 345 PM MDT.
Other locations impacted by this severe thunderstorm include Cowley
North Big Horn County Airport and Powell Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Riverton.
&&
LAT...LON 4483 10895 4496 10880 4497 10838 4464 10840
TIME...MOT...LOC 2129Z 274DEG 15KT 4483 10865
HAIL...1.00IN
WIND...60MPH
$$
Hulme602
WWUS55 KRIW 012138
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
338 PM MDT Mon Jul 1 2019
WYC003-029-012148-
/O.EXP.KRIW.SV.W.0021.000000T0000Z-190701T2145Z/
Big Horn-Park-
338 PM MDT Mon Jul 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BIG HORN AND
NORTHEASTERN PARK COUNTIES WILL EXPIRE AT 345 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4483 10895 4496 10880 4497 10838 4464 10840
TIME...MOT...LOC 2138Z 274DEG 15KT 4483 10864
$$
HulmeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:01 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 12:01 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1201 PM MDT Mon Jul 1 2019 .SHORT TERM...Today and tonight Clearing skies are quickly spreading eastward this morning. Low clouds have also developed over portions of Natrona County. Fog will become a possibility in this and other areas where precipitation fell Sunday. The unseasonably high dewpoints will also aid in this formation. Otherwise, skies will become clear across the area late this morning. This will allow for isolated to scattered showers to develop over the northwestern mountains, spreading eastward across mainly northern portions through the afternoon. An isolated embedded thunderstorm will be possible during this time. These showers will end by sunset this evening. Winds will also be light across much of the area today, with gusty winds up to 25 mph occurring in the higher elevations of the western mountains. .LONG TERM...Tuesday through Sunday Several shortwaves embedded within the near-zonal flow this week will bring continued chances of showers and thunderstorms during the afternoons. The best coverage still looks to be northern Wyoming and over higher elevations, with southern Wyoming staying mostly dry through the period. This will not help mitigate fire concerns across southern Wyoming, as elevated fire conditions could return across those areas by midweek as RHs drop back into the teens. Afternoon temperatures will remain warm throughout the week. By Friday models suggest that the low sitting to our northwest will finally lift across Montana. Gusty winds are likely towards the end of the week as the pressure gradient tightens in response to the lifting low. By the weekend temperatures should warm slightly as stronger ridging sets in. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1154 AM MDT Mon Jul 1 2019 Afternoon thunderstorms are beginning to fire on the higher elevations of the Absarokas and the Wyoming range. Expect these storms to moves east during the afternoon, and will likely approach most airports east of the divide. Some storms may produce variably gusty winds through the afternoon. Storms will decrease after sunset, with mostly clear skies and lighter winds overnight. && .FIRE WEATHER... Isolated to scattered showers will develop over the western mountains this afternoon, spreading eastward across the northern zones. Isolated thunderstorms will also be possible. This activity will end before sunset this evening. Otherwise, winds will be light with gusts up to 25 mph occurring in the higher elevations of the western zones. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LaVoie LONG TERM...Myers AVIATION...Straub FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 1, 3:02 AM MDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 302 AM MDT Mon Jul 1 2019 WYZ001>020-022>030-020915- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 302 AM MDT Mon Jul 1 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms over northern and northwestern portions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday through Thursday...Afternoon and evening thunderstorms, especially across the northern and northwestern portions. It will be driest across southwest Wyoming. Tuesday through Thursday...Elevated fire conditions possible over southern Wyoming. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 1, 1:50 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
150 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL THERMOPOLIS 43.65N 108.21W
07/01/2019 E2.00 INCH HOT SPRINGS WY PARK/FOREST SRVC
2 INCH HAIL REPORTED AT HOT SPRINGS STATE PARK.
&&
CJONESSpecial weather statement, Jul 1, 1:51 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Riverton WY 151 PM MDT Mon Jul 1 2019 WYZ014-025-012015- Wind River Mountains West-Upper Green River Basin Foothills- 151 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 215 PM MDT... At 151 PM MDT, Doppler radar was tracking a strong thunderstorm over Pinedale, moving east at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Half Moon Lake around 210 PM MDT. Boulder Lake around 215 PM MDT. Other locations impacted by this storm include Boulder Lake Campground and Fremont Lake Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Fremont Lake or Half Moon Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4282 10990 4295 10992 4301 10963 4278 10961 TIME...MOT...LOC 1951Z 269DEG 18KT 4288 10986 McDonald
Special weather statement, Jul 1, 2:01 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Riverton WY 201 PM MDT Mon Jul 1 2019 WYZ026-012030- Upper Green River Basin- 201 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SUBLETTE COUNTY UNTIL 230 PM MDT... At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Marbleton, which is 7 miles east of Big Piney, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Sublette County. LAT...LON 4241 11006 4259 11007 4263 10971 4239 10969 TIME...MOT...LOC 2001Z 266DEG 11KT 4251 10997 Straub
Special weather statement, Jul 1, 2:03 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Riverton WY
203 PM MDT Mon Jul 1 2019
WYZ016-017-012030-
Wind River Basin-Upper Wind River Basin-
203 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 230
PM MDT...
At 203 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bull Lake, which is 18 miles northwest of Fort Washakie, moving east
at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bull Lake around 210 PM MDT.
Diversion Dam Rest Area around 220 PM MDT.
LAT...LON 4317 10923 4319 10920 4319 10917 4323 10919
4321 10919 4321 10921 4322 10921 4334 10918
4332 10877 4306 10884 4315 10917 4316 10919
4316 10923
TIME...MOT...LOC 2003Z 281DEG 15KT 4324 10911
StraubSpecial weather statement, Jul 1, 2:12 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Riverton WY
212 PM MDT Mon Jul 1 2019
WYZ011-020-012045-
Southeast Johnson County-Natrona County Lower Elevations-
212 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND
NORTHEASTERN NATRONA COUNTIES UNTIL 245 PM MDT...
At 212 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Linch, which is 31 miles southwest of Wright,
moving east at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Johnson and northeastern Natrona Counties.
This includes Interstate 25 between mile markers 228 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4349 10608 4338 10607 4342 10644 4351 10640
4360 10616 4360 10602 4350 10602
TIME...MOT...LOC 2012Z 278DEG 19KT 4351 10603
HulmeSpecial weather statement, Jul 1, 2:49 PM MDT, 16 minutes before
Special Weather Statement National Weather Service Riverton WY 249 PM MDT Mon Jul 1 2019 WYZ006-008-009-012115- Southeast Big Horn Basin-Bighorn Mountains Southeast-Bighorn Mountains West- 249 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND EAST CENTRAL WASHAKIE COUNTIES UNTIL 315 PM MDT... At 249 PM MDT, Doppler radar was tracking a strong thunderstorm near Big Trails, which is 16 miles south of Ten Sleep, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Big Trails around 305 PM MDT. LAT...LON 4377 10753 4387 10751 4390 10699 4363 10703 TIME...MOT...LOC 2049Z 275DEG 15KT 4380 10740 Hulme
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:06 PM MDT | Special Weather Statement | RIW | Johnson | 84 min |
| Jul 1, 5:09 AM MDT | Special Weather Statement | RIW | 36 min | |
| Jul 1, 5:41 AM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 1, 6:11 AM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 1, 6:40 AM MDT | Special Weather Statement | RIW | Park | 35 min |
| Jul 1, 7:15 AM MDT | Special Weather Statement | RIW | Teton | 30 min |
| Jul 1, 9:13 AM MDT | Special Weather Statement | RIW | Park | 32 min |
| Jul 1, 11:53 AM MDT | Special Weather Statement | RIW | 22 min | |
| Jul 1, 12:12 PM MDT | Special Weather Statement | RIW | Hot Springs | 33 min |
| Jul 1, 12:33 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Jul 1, 12:51 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Jul 1, 12:55 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 50 min |
| Jul 1, 1:06 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 39 min |
| Jul 1, 1:11 PM MDT | Tornado Warning | RIW | Hot Springs | 34 min |
| Jul 1, 1:22 PM MDT | Special Weather Statement | RIW | Sublette | 23 min |
| Jul 1, 1:28 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 47 min |
| Jul 1, 1:41 PM MDT | Tornado Warning | RIW | Hot Springs | 34 min |
| Jul 1, 1:42 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 16 min |
| Jul 1, 1:51 PM MDT | Special Weather Statement | RIW | Sublette | 24 min |
| Jul 1, 1:57 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 35 min |
| Jul 1, 2:01 PM MDT | Special Weather Statement | RIW | Sublette | 29 min |
| Jul 1, 2:03 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Jul 1, 2:06 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 39 min |
| Jul 1, 2:11 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 19 min |
| Jul 1, 2:12 PM MDT | Special Weather Statement | RIW | 33 min | |
| Jul 1, 2:32 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 43 min |
| Jul 1, 2:44 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Natrona, Washakie | 46 min |
| Jul 1, 2:49 PM MDT | Special Weather Statement | RIW | Washakie | 26 min |
| Jul 1, 3:08 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 52 min |
| Jul 1, 3:26 PM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 1, 3:42 PM MDT | Special Weather Statement | RIW | Big Horn | 33 min |
| Jul 1, 3:45 PM MDT | Special Weather Statement | RIW | Johnson | 30 min |
| Jul 1, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 42 min |
| Jul 1, 3:50 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 40 min |
| Jul 1, 4:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Jul 1, 5:41 PM MDT | Special Weather Statement | RIW | Natrona | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.